Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Finitely generated nilpotent groups with isomorphic finite quotients


Author: P. F. Pickel
Journal: Trans. Amer. Math. Soc. 160 (1971), 327-341
MSC: Primary 20F05
MathSciNet review: 0291287
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{F}(G)$ denote the set of isomorphism classes of finite homomorphic images of a group $ G$. We say that groups $ G$ and $ H$ have isomorphic finite quotients if $ \mathcal{F}(G) = \mathcal{F}(H)$. In this paper we show that if $ G$ is a finitely generated nilpotent group, the finitely generated nilpotent groups $ H$ for which $ \mathcal{F}(G) = \mathcal{F}(H)$) lie in only finitely many isomorphism classes. This is done using some finiteness results from the theory of algebraic groups along with some heretofore unpublished results of A. Borel.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20F05

Retrieve articles in all journals with MSC: 20F05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0291287-3
PII: S 0002-9947(1971)0291287-3
Keywords: Isomorphic finite quotients, arithmetic groups, algebraic groups, Lie algebras
Article copyright: © Copyright 1971 American Mathematical Society